Alert archive / Iowa / River Flood Warnings in 2017

River Flood Warning 16, NWS Sioux Falls, SD

May 21, 2017Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at May 21, 2017, 10:13 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
May 21, 2017, 10:13 AM CDT (15:13 UTC)
Expired
May 26, 2017, 10:59 PM CDT
In force
6 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River near Milford (MIFI4).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

966 
WGUS43 KFSD 211513
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1013 AM CDT Sun May 21 2017

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Three to four inches of rainfall has been common over the last week
around the area, resulting in significant rises to the Little Sioux
River near Milford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-221913-
/O.NEW.KFSD.FL.W.0016.170521T1513Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170521T1400Z.000000T0000Z.NO/
1013 AM CDT Sun May 21 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River Near Milford.
* until further notice.
* At 09AM Sunday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

&& 
Location Flood  Latest Observed  
         Stage  Stage  Time      
         
LITTLE SIOUX RIVER
MIFI4    12.0   12.12 Sun 9 AM
6 follow-up statements
914 
WGUS83 KFSD 221458
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
958 AM CDT Mon May 22 2017

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Ocheyedan River Near Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
...The Flood Warning continues for the following rivers in Iowa...
  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
**************************************************** 
......Insert basis section here!!!..... 
 
****************************************************

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-231858-
/O.EXT.KFSD.FL.W.0012.000000T0000Z-170525T0359Z/
/HWDI4.1.ER.170521T1530Z.170523T1200Z.170524T2159Z.UU/
958 AM CDT Mon May 22 2017

...Flood Warning extended until Wednesday May 24... 
The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Wednesday evening.
* At 09AM Monday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Sunday May 
  21.
* Forecast...The river will crest near 20.4 feet Tuesday morning.  
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC041-231857-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-170525T1800Z/
/SPOI4.1.ER.170521T0707Z.170523T0000Z.170524T1800Z.NO/
958 AM CDT Mon May 22 2017

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until Thursday afternoon.
* At 09AM Monday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 9.2 feet this evening.
* At stages near 9.5 feet...Significant amounts of pasture and other 
  farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-231857-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170522T1415Z.000000T0000Z.NO/
958 AM CDT Mon May 22 2017

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 09AM Monday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Sunday May 
  21.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-231857-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170527T0600Z/
/SPWI4.1.ER.170521T0030Z.170523T0600Z.170526T0600Z.NO/
958 AM CDT Mon May 22 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until late Friday night.
* At 09AM Monday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Saturday May 
  20.
* Forecast...The river will crest near 12.0 feet Tuesday morning.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-231857-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T0600Z.000000T0000Z.NO/
958 AM CDT Mon May 22 2017

...Flood Warning extended until further notice... 
The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Monday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue rising to near 19.2 feet by 
  Thursday May 25. Additional rises may be possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

BIG SIOUX RIVER
HWDI4    19.0   19.98 Mon 9 AM    20.4  Tue 7 AM  

OCHEYEDAN RIVER
SPOI4     8.0    9.08 Mon 10 AM   9.2  Mon 7 PM   

LITTLE SIOUX RIVER
MIFI4    12.0   12.37 Mon 9 AM                     12.4  Mon May 22
SPWI4    10.0   11.78 Mon 9 AM    12.0  Tue 1 AM  
LNNI4    18.0   18.36 Mon 9 AM    19.2  Thu 1 AM  

MG
892 
WGUS83 KFSD 231409
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
909 AM CDT Tue May 23 2017

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Ocheyedan River Near Spencer
  Little Sioux River Near Milford
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
  Big Sioux River above Hawarden
  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-241809-
/O.CON.KFSD.FL.W.0012.000000T0000Z-170525T0359Z/
/HWDI4.1.ER.170521T1530Z.170523T1145Z.170524T2159Z.UU/
909 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Wednesday evening.
* At 08AM Tuesday the stage was 20.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday May 24.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-241809-
/O.EXT.KFSD.FL.W.0017.170523T1452Z-170525T2000Z/
/AKRI4.1.ER.170523T1452Z.170524T0000Z.170524T2000Z.NO/
909 AM CDT Tue May 23 2017

...Flood Warning extended until Thursday May 25... 
The Flood Warning continues for
  The Big Sioux River At Akron.
* until Thursday afternoon.
* At 08AM Tuesday the stage was 15.9 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage Tuesday May 23 and crest near 
  16.2 feet early Wednesday. The river will fall below flood stage
  by late Wednesday May 24.
* At stages near 16.0 feet...Several farm levees are overtopped with 
  significant flooding of agricultural lands. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-241809-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-170525T1000Z/
/SPOI4.1.ER.170521T0707Z.170523T0215Z.170524T1000Z.NO/
909 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until late Wednesday night.
* At 08AM Tuesday the stage was 8.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday May 24.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-241809-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170523T1300Z.000000T0000Z.NO/
909 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 08AM Tuesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-241809-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170527T1500Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170526T1500Z.NO/
909 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Saturday morning.
* At 08AM Tuesday the stage was 12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday May 26.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-241809-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-170529T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T1800Z.170528T0000Z.NO/
909 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Sunday evening.
* At 08AM Tuesday the stage was 18.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.2 feet by Thursday May 25. 
  The river will fall below flood stage Saturday May 27.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

BIG SIOUX RIVER
HWDI4    19.0   20.30 Tue 8 AM                      20.3  Tue May 23
AKRI4    16.0   15.94 Tue 8 AM    16.2  Tue 7 PM 

OCHEYEDAN RIVER
SPOI4     8.0    8.66 Tue 9 AM                       9.1  Mon May 22

LITTLE SIOUX RIVER
MIFI4    12.0   12.44 Tue 8 AM                      12.5  Tue May 23
SPWI4    10.0   12.19 Tue 8 AM                      12.2  Tue May 23
LNNI4    18.0   18.59 Tue 8 AM    19.2  Thu 1 PM 

MG
421 
WGUS83 KFSD 241422
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
922 AM CDT Wed May 24 2017

...The Flood Warning is cancelled for the following rivers in Iowa...

  Ocheyedan River Near Spencer

...The Flood Warning continues for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Little Sioux River Near Milford
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-251200-
/O.EXT.KFSD.FL.W.0012.000000T0000Z-170525T1200Z/
/HWDI4.1.ER.170521T1530Z.170523T1145Z.170525T0600Z.UU/
922 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Thursday morning.
* At 08AM Wednesday the stage was 19.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday May 25.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-251821-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-170526T0000Z/
/AKRI4.1.ER.000000T0000Z.170524T0445Z.170525T0000Z.NO/
922 AM CDT Wed May 24 2017

...Flood Warning extended until Thursday May 25... 
The Flood Warning continues for
  The Big Sioux River At Akron.
* until Thursday evening.
* At 09AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage 
  late on Wednesday May 24.
* At stages near 16.0 feet...Several farm levees are overtopped with 
significant flooding of agricultural lands. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-059-251821-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
922 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 08AM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-251821-
/O.CON.KFSD.FL.W.0014.000000T0000Z-170527T1500Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170526T1500Z.NO/
922 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Saturday morning.
* At 08AM Wednesday the stage was 11.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday May 26.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-251821-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-170529T1200Z/
/LNNI4.1.ER.170521T1215Z.170526T0600Z.170528T1200Z.NO/
922 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until Monday morning.
* At 09AM Wednesday the stage was 18.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.1 feet by Friday May 26. 
  The river will fall below flood stage Sunday May 28.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

IAC041-241452-
/O.CAN.KFSD.FL.W.0013.000000T0000Z-170525T1000Z/
/SPOI4.1.ER.170521T0707Z.170523T0215Z.170524T1005Z.NO/
922 AM CDT Wed May 24 2017

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 08AM Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Recent activity...The river fell below flood stage at Wednesday May
  24.
* Forecast...The river will continue to fall to 7.0 feet by 7 AM 
  Thursday.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  Recent Observed
         Stage  Stage  Time      Stage  Time       Crest Time

BIG SIOUX RIVER
HWDI4    19.0   19.89 Wed 8 AM                     20.3  Tue May 23
AKRI4    16.0   16.02 Wed 9 AM                     16.1  Tue May 23

LITTLE SIOUX RIVER
MIFI4    12.0   12.53 Wed 8 AM                     12.6  Wed May 24
SPWI4    10.0   11.88 Wed 8 AM                     12.2  Tue May 23
LNNI4    18.0   18.75 Wed 9 AM    19.1  Fri 1 AM 

OCHEYEDAN RIVER
SPOI4     8.0    7.89 Wed 9 AM                      9.1  Mon May 22

MG
699 
WGUS83 KFSD 251440
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
940 AM CDT Thu May 25 2017

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Near Milford
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-261840-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
940 AM CDT Thu May 25 2017

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 08AM Thursday the stage was 12.5 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
  lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-261840-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170529T0000Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170528T0000Z.NO/
940 AM CDT Thu May 25 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Sunday evening.
* At 08AM Thursday the stage was 11.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday May 27.
* At stages near 10.0 feet...The right bank overflows, and minor 
  flooding of the Spencer city park and some rural agricultural areas 
  begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-261840-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T0900Z.000000T0000Z.NO/
940 AM CDT Thu May 25 2017

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Thursday the stage was 18.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river is near crest now.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Recent Observed
         Stage  Stage  Time      Crest Time

LITTLE SIOUX RIVER
MIFI4    12.0   12.53 Thu 8 AM   12.6  Wed May 24
SPWI4    10.0   11.44 Thu 8 AM   12.2  Tue May 23
LNNI4    18.0   18.88 Thu 9 AM   18.9  Thu May 25

MG
846 
WGUS83 KFSD 261421
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
921 AM CDT Fri May 26 2017

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Spencer
  Little Sioux River Near Milford
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-271821-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
921 AM CDT Fri May 26 2017

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 8AM Friday the stage was 12.2 feet.
* Minor flooding is occurring. 
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-271821-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170530T0000Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170529T0000Z.NO/
921 AM CDT Fri May 26 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Monday evening.
* At 8AM Friday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday May 28.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-271821-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170526T1230Z.000000T0000Z.NO/
921 AM CDT Fri May 26 2017

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 9AM Friday the stage was 18.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will continue rising to near 18.9 feet by 
  Friday May 26. Additional rises may be possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Recent Observed
         Stage  Stage  Time      Crest Time

LITTLE SIOUX RIVER
MIFI4    12.0   12.21 Fri 8 AM   12.6  Wed May 24
SPWI4    10.0   11.13 Fri 8 AM   12.2  Tue May 23
LNNI4    18.0   18.87 Fri 9 AM   18.9  Fri May 26

BA
141 
WGUS83 KFSD 270359
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1059 PM CDT Fri May 26 2017

...The Flood Warning is cancelled for the following rivers in Iowa...

  Little Sioux River Near Milford
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-270429-
/O.CAN.KFSD.FL.W.0016.000000T0000Z-170527T0359Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.170526T1915Z.NO/
1059 PM CDT Fri May 26 2017

The Flood Warning is cancelled for
  The Little Sioux River Near Milford.
* At 10PM Friday the stage was 11.8 feet.
* Flood stage is 12.0 feet. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

&& 
Location Flood  Latest Observed  Recent Observed
         Stage  Stage  Time      Crest  Time

LITTLE SIOUX RIVER
MIFI4    12.0   11.82 Fri 10 PM   12.6  Wed May 24

FERGUSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 21, 6:27 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 21, 6:27 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
627 AM CDT Sun May 21 2017

.SHORT TERM...(Today and Tonight)
Issued at 356 AM CDT Sun May 21 2017

Showers will be slow to end across our northern zones this morning
as low pressure lifts slowly to the northeast due to trowaling.
However eventually drier air in the low levels finally moves into
the area by midday and afternoon. The one exception is in southwest
MN where high moisture levels still exists all afternoon in the 1.0
to 1.5km layer. Coupled with unstable dry adiabatic soundings for
the lapse rates in the low layers and a vort filament, a few
instability showers could linger in these zones through the
afternoon. It will also be pretty breezy today throughout the
forecast area. 25 to 30 knots exists in the mixed layer and as
mentioned, it is unstable in the lowest kilometer. Therefore we are
looking at 20 to 30 mph winds for most locations by late morning and
afternoon. Highs today will certainly modify from what they have
been. Mixing suggests 50 to 55 in southwest MN, to the upper 60s
toward central SD.

Tonight, not a lot going on for a change. Sprinkles are possible
along a band of mid level moisture moving quickly eastward near the
I 90 corridor. But otherwise shaved a couple of degrees off of
consensus lows due to winds becoming very light. And despite the
band of mid clouds moving eastward, the CWA looks fairly clear by
late in the night allowing temperatures to drop after a cool Sunday.

.LONG TERM...(Monday through Saturday)
Issued at 356 AM CDT Sun May 21 2017

Clouds will increase fairly quickly on Monday as a shortwave
approaches from the north and west.  The timing of the disturbance
is slightly quicker than previously expected, but the net result is
the same with showers and thunderstorms developing across the area.
CAPE profiles continue to be very tall and thin, and with weak wind
shear, am not expecting storms to approach severe limits.

On Tuesday, could see some diurnal showers develop during the
daylight hours.  Best chances for measurable precipitation will be
east of I-29 where lapse rates in the 800-700 mb layer are slightly
steeper.  With a fair amount of self destructive sunshine, could be
a struggle to warm beyond the 50s.

Expect dry and warming conditions as weak ridge moves through the
area and southerly flow develops in earnest on Thursday.

More active pattern is expected Friday lasting through at least the
first half of the weekend as a series of disturbances work through
the region. Timing of the various disturbances are uncertain at this
point, so left the blended pops for now.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 625 AM CDT Sun May 21 2017

IFR and MVFR conditions will gradually improve to VFR by midday
and early afternoon. From early afternoon on, VFR will then
prevail for the rest of the TAF period. Northwest winds will
occasionally gust to close to 25 knots today in the late morning
and afternoon.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...MJ
LONG TERM...BT
AVIATION...MJ
Hazardous weather outlook, May 21, 4:23 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
423 AM CDT Sun May 21 2017

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-220930-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
423 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:19 PM CDTRiver Flood WarningFSDPlymouth, Sioux4 days
May 20, 9:19 PM CDTRiver Flood WarningFSDClay4 days
May 20, 9:19 PM CDTRiver Flood WarningFSDClay8 days
May 20, 9:19 PM CDTRiver Flood WarningFSDBuena Vista, Clay11 days

Nearby

River Flood Warnings in Iowa, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.